New and Lexapro Challenged

iVillage Member
Registered: 12-21-2009
New and Lexapro Challenged
10
Mon, 12-21-2009 - 3:25pm

My entry is not for the easily offended, but I really need some thoughts from people who have been in my shoes!!!

iVillage Member
Registered: 08-12-2008
Mon, 12-21-2009 - 4:39pm
Welcome to the board!

I have not been in your shoes, but can definitely have sympathy for your situation. I have been on Lexapro in the past and know the difficulty it caused me to be able to *ahem*.


I did have an idea-not sure how open either of you would be to it. Is it easier for your DH to *ahem* finish with manual stimulation? If so, might you consider having him do that into an instead cup and then inserting the instead cup? Maybe allowing him time and space to *ahem* might take some of the pressure off?



I know it doesn't sound very romantic, but it should get the job done and allow the rest of the month for romance? Just an idea~
iVillage Member
Registered: 05-31-2004
Tue, 12-22-2009 - 2:06am
Hi and welcome! I don't have any experience with Lexapro, but I do know from our many years of dealing with various fertility problems that this whole thing can be very stressful on all involved. How aware is your DH of your cycle? Does he know when it is "time" or do you have to fill him in? If he is quite aware, then it makes things more difficult. My DH has enough going on that he tends to tune out what time of the month it is for me, which has been helpful in all of this. If he knows ahead that it is a BD night, it causes him a lot of stress since his sleep time is so limited already. In our case, I just don't tell him until afterwards and then things go much better and much easier as well as more enjoyable and less work. The only other thing is just to reassure him over and over that it is okay, you have time, there is always tomorrow. I know it sometimes feels like you don't have that many tomorrows left, but you really do have to just relax and at times like that. I know, it is so much easier said than done. Hang in there, you will find a way to work through it.

Michelle


Loving Mom to three

Michelle


Loving Mom to three rambunctious 

iVillage Member
Registered: 02-08-2009
Tue, 12-22-2009 - 8:48am

Hi - I don't post here too much but I saw your message. Have you talked to his doctor about this? There might be something they could do. There are some medicines you can add to help with this side effect. Also, if lexapro works so great - another med might work just as well. It might be worth thinking about switching to an alternate med. Maybe he has tried all the others and nothing else works. He might already be doing this - but seeing a specialist who really knows these meds and these problems rather than his usual doctor might be helpful.

And 40 is young and you have such a good record. I am sure you will get the baby you want!

iVillage Member
Registered: 01-03-2004
Tue, 12-22-2009 - 12:30pm

My DH had this "problem" back in '04 when we were TTC while he was on Paxil. It was just AWFUL for that and he hated that annoying side effect. He's always been more of the "wham, bam, thank you ma'am" so this was a big, big change for him - and very frustrating that his body wouldn't respond the way he wanted it to.

It definitely put a damper on BDing, but we muddled our way through and finally got our BFP after he switched to Zoloft (he had been on Lexapro previously and it had a similar effect to Paxil). Maybe his doc would be willing to switch him to another SSRI?

So, we didn't do anything in particular, but when TTC is already so difficult, the last thing you need is another obstacle standing in your way.

GL! =)























iVillage Member
Registered: 12-21-2009
Tue, 12-22-2009 - 12:56pm

THANK YOU for your thoughts!! It HAS been difficult so you're right, this is a really tough obstacle to have in the way. Sadly, "just kind of BDing when he isn't aware of what time of month it is" absolutely isn't an option for us because he is pretty aware of my calendar. Additionally, with all the added pressure, he really hasn't been "in the mood" a whole lot during the rest of the month. It truly is work right now, so THANK YOU THANK YOU for your suggestion of trying another prescription! You've been in our shoes!!

LP

iVillage Member
Registered: 12-21-2009
Tue, 12-22-2009 - 1:04pm
Thanks for your reply! The "manual stim" idea is a great one and yes, he occasionally can finish easier that way. Here's my challenge. I read all the great reviews about the Instead Soft Cup a couple months ago and was SOLD. I bought a pack right away. I've used them 4 different times now, and sadly, they make me miserable! If I leave it in overnight, I wake up with a HORRIBLE itchy reaction. I'm not sure if was an allergy or a yeast infection, but I am pretty sure it was not yeast because I did not have a discharge with it. I fear that if I just "stick it out" and use them, that I might cause some inflammation to my cervix which might hinder what I'm trying to accomplish! Anyone have any ideas? Also, I'd love to hear a few testimonials of folks who have had success using the Instead by itself without actually BD'ing (so, just by "filling the cup"). THANK YOU!
iVillage Member
Registered: 12-21-2009
Tue, 12-22-2009 - 1:09pm

Thanks Michelle. Your response was very sweet! DH is definitely keen to my schedule and knows when that "time" has come around again, so I can't trick him ;-). The other thing that makes it pretty obvious is that we usually BD for 4-5 days in a row, which, after two kids, just doesn't happen quite as often as it used to :-(. We are definitely working through it and I'm trying a few ways to help us alleviate some stress. Think I'm going to schedule a couples massage next month during that week to help out!

Thanks again!

iVillage Member
Registered: 12-21-2009
Tue, 12-22-2009 - 1:12pm

Thanks for taking the time to post! We are just in early stages of talking to doctors about this "issue". I mentioned it to my OB and he was flummoxed - said he'd never heard of it before which frustrated me. They referred me to a urologist, which I am not quite ready to do. I think instead of adding a new drug, we'll see if we can change the current one to something that will continue to help his stress level, but not hinder TTC. If that doesn't work, then we'll take it to the next level of reaching out to a urologist.

THANK YOU for your encouragement! Hope you are right!! The stats aren't kind to us, are they!!

iVillage Member
Registered: 02-08-2009
Wed, 12-23-2009 - 9:39am
Hi - also seeing a psychiatrist might be a good idea. They specialize in these meds and I know when I had that side effect I was put on a low dose of welbutrin in addition to the SSRI. That did the trick. If your OB has never heard of this side effect, he must not have talked to many people on SSRIs. It might also be helpful to your husband to know how common this side effect is so that he doesn't think it is just him. Good Luck.
iVillage Member
Registered: 11-29-2007
Thu, 12-24-2009 - 9:00pm

Hi,